Results 1 to 4 of 4

Thread: Methotrexate Injections

  1. #1
    Join Date
    May 2003
    Posts
    11
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Methotrexate Injections



    I have been on methotrexate injections, once a week (self) for four weeks and have felt improvement in my symptoms!!!! I have continually spiraled down since I was diagnosed over a year ago with no luck from prednisone or plaquenil. I sure hope it continues to improve.

  2. #2
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,787
    Blog Entries
    10
    Thanks
    1,640
    Thanked 944 Times in 597 Posts

    Default

    I am so happy to hear that you are improving. You are not having any side effects from the Methotrexate??? Did you ever take the Methotrexate pills? Do the injections work better than the pills?
    Once again...wishing you continued improvement!

    Peace and Blessings
    Saysusie

  3. #3
    Join Date
    Mar 2004
    Location
    Dubai,United Arab Emirates
    Posts
    4
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hey....i was diagnosed with SLE about 11 years ago and i've had about 4 relapses since. I still haven't recovered after my last relapse which was sometime in october of last year. till then i was on 20 mg of prednisone but since the relapse, my dosage was increased to 50 mg daily. Frankly i haven't been very regular with my medications and i sometimes intentionally don't take 'em coz the side-effects really bother me.....more than anything -the weight gain.....Since i hate having to take steroids so much....i'm constantly on the look-out for alternative treatments......is this injection also steroidal?.....what are it's side effects?.....

  4. #4
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,787
    Blog Entries
    10
    Thanks
    1,640
    Thanked 944 Times in 597 Posts

    Default

    Amrita;
    Methotrexate is an immunosuppressant drug and among its uses is the fact that it can help to reduce the amount of corticosteroids that you take. Be very careful about your steroid use or non-use. Once you begin taking the drug, you must not stop without a doctor's guidance. That can be very dangerous!!! I know how much you dislike the side effects of steroids- moon face, weight gain, etc.- but stopping the drug can cause even worse (and potentially dangerous) side effects. If you do stop, you have to be weaned off -
    Please talk to your doctor about your steroidal use and how you can reduce the dosage. Please do not try to do this yourself, without a doctor's guidance!
    Back to the Methotrexate: As I said, it is an immunosuppressant and is generally used in addition to steroid treatment. It is a potent drug which helps to control the disease activity in your major organs (kidney, brain, cardiovascular system and lungs) and they may reduce (or eliminate) the need for steroids!.
    Immunosuppressant drugs work by targeting the autoantibodies produced by the disease and suppresses the cells involved in the rapid production of these autoantibodies in the immune system.
    Some of the side effects are: Nausea - a decrease in white blood cell count, platelet count, or red blood cell count - risk of cancer involving the lymph glands, liver and spleen (with LONG-TERM use of imuran specifically).
    I hope that I have been helpful!
    Take Very Good Care Of Yourself!
    Saysusie

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •